Texas, 2015

Flash Flooding and Hail in Texas, October 7 to 8, 2015

October 7 to 8, 2015 · NWS MAF · 11 events in 6 counties and zones

An upper level low was over southern Arizona moving southward, and this feature increased upper level lift over West Texas and southeast New Mexico. This upper low was pulling moisture northward into the area from the Gulf of Mexico.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

An upper level low was over southern Arizona moving southward, and this feature increased upper level lift over West Texas and southeast New Mexico. This upper low was pulling moisture northward into the area from the Gulf of Mexico. These conditions contributed to severe thunderstorms with large hail and damaging winds as well as flash flooding developing across the area. Thunderstorms increased in coverage overnight as an upper level disturbance moved over the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Oct 7, 1:49 PM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Oct 7, 1:49 PM CST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
249 PM CDT WED OCT 7 2015

.DISCUSSION...
The main focus for the forecast package will continue to be the
potential for flooding/flash flooding across many areas over the
next couple of days... A Flash Flood remains for the western half of
the CWA Wednesday.

An upper low, currently located over southeast AZ, will continue its
slow progression E/SE today, overspreading large scale forcing for
ascent across the region through at least Thursday. Yesterday, a few
thunderstorms affected western zones as well as the Davis Mountain
regions during the afternoon/evening hours. Some of the storms were
heavy rain producers and as a result, the Rio Grande River at
Candelaria briefly rose above flood stage late last night. This may
be the beginning of what is to come over the next few days.

Will begin to see an uptick in showers and thunderstorms this
afternoon and tonight, particularly across SE NM, Upper Trans Pecos
and south through the Marfa Plateau and Rio Grande Valley. Similar
to yesterday, some storms could be severe through the evening hours
generally across the Van Horn and the Hwy 54 corridor/Rio Grande
Valley regions. A Severe Thunderstorm Watch is in effect for these
areas through 08/02Z. Regardless, heavy rainfall will continue to be
the main threat with 1-3" of rainfall possible across these areas
through Thursday morning. Flooding/flash flooding is expected
especially across urban areas and where soils are already saturated.
The axis of heaviest rain looks to shift south and east toward the
southern Permian Basin, Lower Trans Pecos and Big Bend regions
Thursday into Thursday night but depending on the exact placement of
the upper low, could see main precip area shift even farther south
for this time period. For now, will continue likely PoPs across
these areas. Potential impacts today through Friday may include;
flooded urban roadways and rural low water crossings, flooding of
low flowing arroyos/creeks and potentially rivers, including those
in SE NM. Reduced visibility in short distances may impact airports
and auto travel.

Friday, the upper low begins to retrograde west and rain chances
will shift south and decrease throughout the day. Clearing skies and
Drier weather expected this weekend and into the beginning of next
work week with the return of upper ridging. Below normal high
temperatures expected through Saturday due to rain/cloud cover then
temperatures are expected to rebound to above normal readings next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX                  64  79  63  79  /  20  60  60  60
CARLSBAD NM                    59  68  57  72  /  80  70  60  60
DRYDEN TX                      70  78  67  82  /  40  80  80  60
FORT STOCKTON TX               63  74  61  77  /  70  80  80  60
GUADALUPE PASS TX              55  63  52  66  /  80  70  60  60
HOBBS NM                       59  69  57  73  /  80  80  60  60
MARFA TX                       55  71  55  71  /  80  80  70  60
MIDLAND INTL AIRPORT TX        64  75  62  78  /  50  70  70  60
ODESSA TX                      63  73  62  77  /  50  70  70  60
WINK TX                        64  73  63  78  /  80  80  70  60

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through Thursday afternoon FOR THE FOLLOWING
     ZONES... Central Lea County...Eddy County Plains...
     Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains
     of Eddy County...Northern Lea County...Southeast Plains/BLM
     Roswell/LNZ...Southern Lea County.

TX...Flash Flood Watch through Thursday evening FOR THE FOLLOWING
     ZONES... Andrews...Big Bend Area...Crane...Davis/Apache
     Mountains Area...Dawson...Ector...Gaines...Glasscock...
     Guadalupe Mountains...Loving...Marfa Plateau...Martin...
     Midland...Pecos...Presidio Valley...Reagan...Reeves County
     and Upper Trans Pecos...Terrell...Upton...Van Horn and
     Highway 54 Corridor...Ward...Winkler.

&&

44/27
Hazardous weather outlook, Oct 7, 1:23 PM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CDT WED OCT 7 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
223 PM CDT WED OCT 7 2015 /123 PM MDT WED OCT 7 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR CULBERSON...JEFF
DAVIS...AND PRESIDIO COUNTIES UNTIL 9 PM CDT...

THUNDERSTORM CHANCES WILL INCREASE THIS AFTERNOON AND TONIGHT...MAINLY
OVER SOUTHEAST NEW MEXICO...AND SOUTH TO THE DAVIS AND APACHE
MOUNTAINS...WITH SEVERE THUNDERSTORMS POSSIBLE. STORMS THAT
BECOME SEVERE WILL BE ACCOMPANIED BY LARGE HAIL AND DAMAGING
WINDS...ALTHOUGH HEAVY RAINFALL WILL BE THE MAIN THREAT WITH ANY
STORMS THAT DEVELOP...  ESPECIALLY ACROSS WESTERN PORTIONS OF THE
AREA.  A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE
PERMIAN BASIN AS WELL AS SOUTHEAST NEW MEXICO AND ALL LOCATIONS
ALONG AND WEST OF THE PECOS RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES REMAIN HIGH THURSDAY...WITH THE FLASH FLOOD WATCH
IN EFFECT THROUGH THURSDAY EVENING FOR STORM TOTAL RAINFALL AMOUNTS
OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. RAIN
CHANCES WILL LINGER FRIDAY...CONTINUING THE THREAT FOR HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING ALONG
AND WEST OF A CARLSBAD TO ALPINE LINE. ALSO...DECISION MAKERS
SHOULD BEGIN STRATEGIC PREPARATIONS FOR POSSIBILITY OF FLOODING OF
URBAN AND RURAL ROADS...ARROYOS...AND OTHER LARGER TRIBUTARIES.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Oct 7, 4:09 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 PM CDT WED OCT 7 2015

TXZ057-058-258-072300-
GUADALUPE MOUNTAINS TX-REEVES COUNTY AND UPPER TRANS PECOS TX-
VAN HORN AND HIGHWAY 54 CORRIDOR TX-
509 PM CDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EDDY AND NORTHEASTERN
CULBERSON COUNTIES UNTIL 600 PM CDT/500 PM MDT/...

AT 509 PM CDT/409 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 31 MILES SOUTHEAST OF PINE SPRINGS...MOVING NORTH AT 35
MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN EDDY AND
NORTHEASTERN CULBERSON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT/800 PM
MDT/ FOR SOUTHWESTERN TEXAS.

LAT...LON 3200 10465 3200 10419 3152 10423 3149 10454
TIME...MOT...LOC 2209Z 176DEG 29KT 3161 10439

29
Special weather statement, Oct 7, 4:10 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
510 PM CDT WED OCT 7 2015

TXZ057-058-072300-
REEVES COUNTY AND UPPER TRANS PECOS TX-
VAN HORN AND HIGHWAY 54 CORRIDOR TX-
510 PM CDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CULBERSON AND WEST
CENTRAL REEVES COUNTIES UNTIL 600 PM CDT...

AT 510 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20
MILES WEST OF TOYAH...OR 37 MILES WEST OF PECOS...MOVING NORTHEAST AT
30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
CULBERSON AND WEST CENTRAL REEVES COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.

LAT...LON 3122 10407 3135 10433 3185 10411 3159 10364
TIME...MOT...LOC 2210Z 217DEG 26KT 3138 10414

29
Special weather statement, Oct 7, 4:15 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
515 PM CDT WED OCT 7 2015

TXZ079>081-072300-
MARFA PLATEAU TX-BIG BEND AREA TX-PRESIDIO VALLEY TX-
515 PM CDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREWSTER AND
SOUTHEASTERN PRESIDIO COUNTIES UNTIL 600 PM CDT...

AT 515 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF LAJITAS...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAJITAS AND BARTON WARNOCK ENVIRONMENTAL EDUCATIONAL CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.

LAT...LON 2927 10379 2927 10383 2928 10384 2928 10392
      2930 10393 2930 10397 2931 10403 2934 10406
      2965 10387 2939 10356 2925 10377
TIME...MOT...LOC 2215Z 227DEG 17KT 2929 10394

29
Special weather statement, Oct 7, 4:48 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
548 PM CDT WED OCT 7 2015

TXZ058-067-075-072330-
REEVES COUNTY AND UPPER TRANS PECOS TX-WARD TX-PECOS TX-
548 PM CDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR WARD...SOUTHWESTERN CRANE...
SOUTHEASTERN REEVES AND NORTHWESTERN PECOS COUNTIES UNTIL 630 PM
CDT...

AT 548 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
B F GOODRICH TESTING TRACK...OR 21 MILES SOUTHEAST OF PECOS...MOVING
EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PECOS...WICKETT...PYOTE...TOYAH LAKE...COYANOSA...ROYALTY...B F
GOODRICH TESTING TRACK...IMPERIAL...PECOS MUNICIPAL AIRPORT...
THORNTONVILLE...GRANDFALLS...BARSTOW AND IMPERIAL RESERVOIR.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 10 BETWEEN MILE MARKERS 228 AND 234.
 INTERSTATE 20 BETWEEN MILE MARKERS 43 AND 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.

LAT...LON 3165 10311 3165 10298 3139 10276 3130 10277
      3128 10275 3131 10270 3119 10260 3091 10337
      3125 10371
TIME...MOT...LOC 2248Z 250DEG 28KT 3123 10321

29
Special weather statement, Oct 7, 4:57 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
557 PM CDT WED OCT 7 2015

TXZ058-059-067-072345-
REEVES COUNTY AND UPPER TRANS PECOS TX-WARD TX-LOVING TX-
557 PM CDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARD...SOUTH CENTRAL
LOVING AND NORTHWESTERN REEVES COUNTIES UNTIL 645 PM CDT...

AT 557 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTH OF TOYAH...OR 21 MILES SOUTHWEST OF MENTONE...MOVING
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MENTONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.

LAT...LON 3137 10391 3154 10404 3185 10365 3151 10337
TIME...MOT...LOC 2257Z 246DEG 20KT 3151 10388

29
Special weather statement, Oct 7, 5:02 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
602 PM CDT WED OCT 7 2015

NMZ027-028-TXZ058-258-072345-
GUADALUPE MOUNTAINS OF EDDY COUNTY NM-EDDY COUNTY PLAINS NM-
GUADALUPE MOUNTAINS TX-REEVES COUNTY AND UPPER TRANS PECOS TX-
602 PM CDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY AND NORTH
CENTRAL CULBERSON COUNTIES UNTIL 645 PM CDT/545 PM MDT/...

AT 602 PM CDT/502 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 11 MILES SOUTH OF CARLSBAD CAVERNS NATIONAL PARK...OR 18
MILES EAST OF PINE SPRINGS...MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WHITES CITY...CARLSBAD CAVERNS NATIONAL PARK AND LINCOLN NATIONAL
FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT/800 PM
MDT/ FOR SOUTHEASTERN NEW MEXICO AND SOUTHWESTERN TEXAS.

LAT...LON 3192 10437 3191 10458 3232 10473 3235 10437
TIME...MOT...LOC 2302Z 175DEG 21KT 3198 10452

AHASIC

The radar

The Midland/Odessa radar (KMAF), 113 km away, was scanning. The volume nearest the first event began at 23:10 UTC.

Open the radar archive at this moment

Event by event

7 flash flood, 2 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Pecos

When
October 7, 5:10 PM CST
Where
Pecos County, 2 mi N of Coyanosa
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
31.199, -103.000

A thunderstorm moved across Pecos County and produced a 72 mph wind gust north of Coyanosa as recorded by the local mesonet station.

Thunderstorm Wind, Pecos

When
October 7, 5:15 PM CST to 5:16 PM CST
Where
Pecos County, Coyanosa
Measured
65 kt (75 mph) estimated gust
Property damage
$16,000
Reported by
Public
Coordinates
31.170, -103.000

A thunderstorm moved across Pecos County and produced wind damage in Coyanosa. A roof was torn off the Coyanosa Food Center and a pecan tree was knocked down from wind gusts. The cost of damage is a very rough estimate.

Hail, Jeff Davis

When
October 7, 7:36 PM CST to 7:41 PM CST
Where
Jeff Davis County, 9.5 mi NW of Ft Davis
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
30.677, -103.993

Hail, Reeves

When
October 7, 8:19 PM CST to 8:24 PM CST
Where
Reeves County, Toyah
Measured
1 in hail
Reported by
Public
Coordinates
31.320, -103.780

Flash Flood, Winkler

When
October 8, 3:45 AM CST to 4:30 AM CST
Where
Winkler County, 1.26 mi W of Kermit to 1.24 mi W of Kermit
Cause
Heavy Rain
Property damage
$500
Reported by
Public
Coordinates
31.850, -103.101

Heavy rain fell across Winkler County and produced flash flooding in Kermit. One foot of water was reported running over Sycamore Street in Kermit. The cost of damage is a very rough estimate.

Flash Flood, Jeff Davis

When
October 8, 6:45 AM CST to 10:45 AM CST
Where
Jeff Davis County, 18.67 mi S of Levinson to 10.37 mi NE of Valentine
Cause
Heavy Rain
Property damage
$500
Reported by
Fire Department/Rescue
Coordinates
30.830, -104.128

Heavy rain moved across Jeff Davis County and produced flash flooding. Portions of Highways 118 and 166 were closed between Kent and the Fort Davis State Park. The cost of damage is a very rough estimate.

Flash Flood, Jeff Davis

When
October 8, 6:45 AM CST to 10:45 AM CST
Where
Jeff Davis County, 3.01 mi NW of Ft Davis to 1.69 mi WNW of Ft Davis
Cause
Heavy Rain
Property damage
$500
Reported by
Department of Highways
Coordinates
30.614, -103.911

Heavy rain fell across Jeff Davis County and produced flash flooding. Highway 118 was closed between Fort Davis and Fort Davis State Park. The cost of damage is a very rough estimate.

Flash Flood, Jeff Davis

When
October 8, 6:45 AM CST to 10:45 AM CST
Where
Jeff Davis County, 11.31 mi NW of Ft Davis to 10.9 mi NW of Ft Davis
Cause
Heavy Rain
Property damage
$5,000
Reported by
Department of Highways
Coordinates
30.675, -104.034

Heavy rain fell across Jeff Davis County and produced flash flooding. A rock slide with debris and flooding was reported on Highway 118 north of the McDonald Observatory. The cost of damage is a very rough estimate.

Flash Flood, Jeff Davis

When
October 8, 7:00 AM CST to 9:40 AM CST
Where
Jeff Davis County, 5.44 mi NNE of Ft Davis to 5.48 mi NNE of Ft Davis
Cause
Heavy Rain
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.649, -103.836

Heavy rain fell across Jeff Davis County and produced flash flooding. A tree fell down over Highway 17 five miles north of Fort Davis. The cost of damage is a very rough estimate.

Flash Flood, Brewster

When
October 8, 8:30 AM CST to 10:30 AM CST
Where
Brewster County, 0.95 mi S of Alpine to 1.14 mi ESE of Alpine
Cause
Heavy Rain
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.356, -103.672

Heavy rain fell across Brewster County and produced flash flooding in Alpine. Underpasses on Highway 90 in Alpine were flooded with an estimated two to three feet of water. The cost of damage is a very rough estimate.

Flash Flood, Midland

When
October 8, 12:35 PM CST to 2:40 PM CST
Where
Midland County, 2 mi NNE of Greenwood to 1.93 mi NE of Greenwood
Cause
Heavy Rain
Property damage
$300
Reported by
Trained Spotter
Coordinates
32.026, -101.905

Heavy rain fell across Midland County and produced flash flooding in Greenwood. Six to eight inches of water was flowing over the east bound lane of Highway 307 in Greenwood between county roads 1379 and 1085. The cost of damage is a very rough estimate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, October 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602562, 601431, 602564, 602565, 601576, 601581, 601584, 601587, 601588, 601589, 601590.